Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 119, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 22, 2019, 8:32 PM PST. It took effect at Dec 23, 2019, 12:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2019, 8:32 PM PST (04:32 UTC)
- In effect from
- Dec 23, 2019, 12:00 PM PST
- Expired
- Dec 24, 2019, 3:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
893 WHUS76 KEKA 230432 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 PM PST Sun Dec 22 2019 PZZ455-475-231245- /O.NEW.KEKA.SC.Y.0119.191223T2000Z-191224T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 832 PM PST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT PST MONDAY NIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 10 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From noon Monday to midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-231245- /O.NEW.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 PM PST Sun Dec 22 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO MIDNIGHT PST MONDAY NIGHT... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM Monday to midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
715 WHUS76 KEKA 231039 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 239 AM PST Mon Dec 23 2019 PZZ450-231845- /O.EXA.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/ Pt St George to Cape Mendocino out 10 nm- 239 AM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 20 kt, gusts to around 25 kt and seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Monday to Midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-231845- /O.CON.KEKA.SC.Y.0119.191223T2000Z-191224T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 239 AM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 20 kt, gusts up to 30 kt and seas 10 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From Noon Monday to Midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-231845- /O.CON.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 AM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 20 kt, gusts to around 25 kt and seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 3 PM Monday to Midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
919 WHUS76 KEKA 231649 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 849 AM PST Mon Dec 23 2019 PZZ455-475-240100- /O.CON.KEKA.SC.Y.0119.191223T2000Z-191224T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 849 AM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 20 kt, gusts up to 30 kt and seas 10 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From Noon Monday to Midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-240100- /O.CON.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 849 AM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 20 kt, gusts to around 25 kt and seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Monday to Midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
389 WHUS76 KEKA 232244 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 244 PM PST Mon Dec 23 2019 PZZ450-470-240645- /O.CON.KEKA.SC.Y.0119.191223T2300Z-191224T0800Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 244 PM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 20 kt, gusts to around 25 kt and seas 9 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 3 PM Monday to Midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-240645- /O.CON.KEKA.SC.Y.0119.000000T0000Z-191224T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 244 PM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...North winds 15 to 20 kt, gusts up to 30 kt and seas 10 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From Noon Monday to Midnight PST Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
622 WHUS76 KEKA 240442 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 842 PM PST Mon Dec 23 2019 PZZ455-475-241100- /O.EXT.KEKA.SC.Y.0119.000000T0000Z-191224T1100Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 842 PM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...NW winds 15 to 25 kt with combined seas around 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-470-240800- /O.CON.KEKA.SC.Y.0119.000000T0000Z-191224T0800Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 842 PM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Combined seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until midnight PST tonight. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
537 WHUS76 KEKA 240759 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1159 PM PST Mon Dec 23 2019 PZZ450-470-240900- /O.EXP.KEKA.SC.Y.0119.000000T0000Z-191224T0800Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 1159 PM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... $$ PZZ455-475-241100- /O.CON.KEKA.SC.Y.0119.000000T0000Z-191224T1100Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1159 PM PST Mon Dec 23 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
137 WHUS76 KEKA 241101 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 301 AM PST Tue Dec 24 2019 PZZ455-241915- /O.EXP.KEKA.SC.Y.0119.000000T0000Z-191224T1100Z/ /O.NEW.KEKA.SC.Y.0120.191225T1300Z-191227T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 301 AM PST Tue Dec 24 2019 ...A NEW SMALL CRAFT ADVISORY IS IN EFFECT FROM 5 AM WEDNESDAY TO 8 PM PST THURSDAY... ...THE PREVIOUS SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... * WHAT...Seas building to NW 11 to 15 feet 17 seconds. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 5 AM Wednesday to 8 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-241915- /O.EXP.KEKA.SC.Y.0119.000000T0000Z-191224T1100Z/ /O.NEW.KEKA.SC.Y.0120.191225T1000Z-191228T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 301 AM PST Tue Dec 24 2019 ...A NEW SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 6 AM PST SATURDAY... ...THE PREVIOUS SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... * WHAT...Seas building to NW 11 to 15 feet 17 seconds. Winds switching to North and increasing to 15 to 25 kt Thursday morning. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 2 AM Wednesday to 6 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-241915- /O.NEW.KEKA.SC.Y.0120.191225T1000Z-191227T0400Z/ Pt St George to Cape Mendocino out 10 nm- 301 AM PST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 8 PM PST THURSDAY... * WHAT...Seas building to NW 11 to 15 feet 17 seconds. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From 2 AM Wednesday to 8 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-241915- /O.NEW.KEKA.SC.Y.0120.191225T0700Z-191228T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 301 AM PST Tue Dec 24 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM PST SATURDAY... * WHAT...Seas building to NW 11 to 15 feet 17 seconds. Winds switching to North and increasing to 15 to 25 kt Thursday morning. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 11 PM this evening to 3 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 2:53 PM PST, 5 hours 39 minutes earlier.
Area forecast discussion, Dec 22, 2:53 PM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 253 PM PST Sun Dec 22 2019 .SYNOPSIS...Cool and dry conditions are expected Monday, with some light precipitation expected late Tuesday through potentially Wednesday. Dry conditions are expected the remainder of the week. && .DISCUSSION...The slow moving frontal system that generated 2 to 4 inches of rain for coastal areas of Humboldt and Del Norte Counties since Saturday has exited the area. Rain amounts were generally around 0.50 to 1.50 inches across most inland areas. Heavy snow most likely occurred above 4500 feet, impacting travel over Scott Mountain Pass on route 3. Some showers will persist in the cooler less stable air behind the front this evening, before diminishing to nothing later tonight. Cool and dry conditions can be expected Monday through early Tuesday as high pressure temporarily builds into the region. Weather will be generally benign, with some interior valley fog and low clouds Monday and Tuesday mornings. Late on Tuesday, a weak cold front is expected to bring light rain and high elevation snow. Snow may fall down to 2500 feet Tuesday night or early Wednesday, primarily across Trinity county. While precipitation amounts will be light, it will be possible to see some accumulating snow at pass levels along interior highways such as Berry Summit and South Fork Mountain Summit. A few folks that live in higher elevations may also see some light snow on the ground Christmas morning. On Wednesday, another storm system is expected to quickly approach the California coast and then split. Yes, it will be another splitter. Current model trends and ensemble blend guidance indicate that this storm will move to our south, and only graze the western portion of the forecast area. Uncertainty remains high with this system, and it is doubtful that it will bring very much precipitation. In any case, a distinct drying trend is expected for the remainder of the week and perhaps over the weekend. The models are hinting at a weak system that may bring light precip next weekend. && .AVIATION...A frontal boundary along the North Coast became nearly quasi-stationary overnight...thus allowing periods of light to moderate rain to persist over the region today. The nearly stalled boundary also frequently lowered Vis/Cig into MVFR with occasionally IFR Vis north Cape Mendocino to Trinidad. By by mid- morning, precipitation was impacting local airfields to the east as the southern boundary began pushing northeastward. After noonday, rain tapered across Mendocino although Cigs were widespread MVFR. The Coastal stations were mostly VFR with rain also tapering and becoming slightly more showery. Through the afternoon 24 HR TAF period, gradual improvement is expected. However, a few interior valley airfields may report morning fog obstructions. Pockets of fog obstructions may also occur from Humboldt Bay to Trinidad. /TA && .MARINE...Seas were still running around 10 ft south of Cape Mendocino this afternoon, but should come down this evening as NW winds diminish. Otherwise, mostly light to moderate northerlies are expected on Monday as high pressure builds offshore. Northerlies will persist over the waters through Tuesday morning, before southerlies redevelop Tuesday ahead of the next frontal system. Winds are forecast to be mostly sub-advisory with this next front. Northerlies are expected around mid week after this system slides south. Speeds will be borderline for an advisory. Another NW swell is expected to move through the waters Tue, peaking to 15 feet at 17 seconds on Wed. Another NW swell will begin to move through the waters late in the forecast period. && .COASTAL FLOODING AND TIDES...High tide near 8.1 feet may result in minor coastal flooding in the vicinity of Humboldt Bay Monday morning. Low lying areas around Humboldt Bay, particularly King Salmon, will be most at risk. High tide will occur at 9:00AM on Monday. The tidal anomaly will likely decrease on Monday as northerly winds develop offshore and westerly swell subsides. Confidence is low that high tides will peak over 8.8 ft above MLLW on Monday and Tuesday mornings. This will need to be monitored. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS... Small Craft Advisory until 8 PM PST this evening for PZZ455-475. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Dec 22, 2:54 PM PST, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 254 PM PST Sun Dec 22 2019 CAZ104>106-108-232300- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- 254 PM PST Sun Dec 22 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-232300- Northern Trinity- 254 PM PST Sun Dec 22 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-232300- Northern Humboldt Coast- 254 PM PST Sun Dec 22 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109>113-232300- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 254 PM PST Sun Dec 22 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-102-232300- Coastal Del Norte-Del Norte Interior- 254 PM PST Sun Dec 22 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:34 AM PST | Coastal Flood Advisory | EKA | Humboldt | 8 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.